To the Editor.—The purpose of this letter is to report the occurrence of subcutaneous gluteal atrophy following the intramuscular administration of triamcinalone acetonide (Kenalog).
Ninety private patients being treated for asthma during the years 1965 through 1968, inclusive, were examined for evidence of gluteal atrophy following injections with triamcinalone or methylprednisolone acetate. Forty-five patients received a total of 87 injections of triamcinalone and an equal number of patients received 82 injections of methylprednisolone. The ages ranged from 17 months to 15 years. There was an equal distribution of boys and girls. The follow-up period ranged from six weeks to four years. The single dosage ranged from 20 to 60 mg of triamcinalone acetonide and 40 to 60 mg of methylprednisolone acetate. Bronchial asthma was the only serious disease present at the time of the injection. None of the patients had received injections of other medication or vaccine in
STEFFEY J. Subcutaneous Atrophy Following Intramuscular Administration of Triamcinalone Acetonide. Am J Dis Child. 1973;126(4):561–562. doi:10.1001/archpedi.1973.02110190457022
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: